Hail, El Paso
- When
- June 28, 5:05 PM MST to 5:10 PM MST
- Where
- El Paso County, 8.21 mi NE of Black Forest
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.110, -104.600
Severe storms produced hail up to the size of half dollars in northern El Paso County, including Colorado Springs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms produced hail up to the size of half dollars in northern El Paso County, including Colorado Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 28, 2:21 PM MST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 321 PM MDT SUN JUN 28 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 321 PM MDT SUN JUN 28 2015 CURRENTLY... CLUSTER OF STORMS OVER S EL PASO COUNTY WILL CONTINUE TO MOVE SOUTHEAST ACROSS PARTS OF THE PLAINS THIS AFTERNOON AND EVENING. T/TD SPREADS ARE RUNNING ABOUT 40F...SO STRONG GUSTY WINDS WILL BE POSSIBLE. SHORT WAVE STILL OVER CO/WY BORDER MOVG SSE. THIS AFTERNOON INTO TONIGHT... CLUSTER OF STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE PLAINS AND MTNS. MAIN CONCERN WILL BE STRONG GUSTY WINDS. GUIDANCE INDICATED ADDITIONAL STORMS LATER THIS EVENING BUT WITH ATMOSPHERE STABILIZED...THIS LOOKS LESS LIKELY. MAIN THREAT OF STRONGER STORMS SHOULD BE THIS AFTERNOON FROM PUEBLO SOUTH AND LATE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS. PRECIP SHOULD END LATE THIS EVENING. TOMORROW... WITH LACK OF ANY UPPER FORCING TOMORROW...BEST CHANCE OF PRECIP WILL BE CONFINED TO THE MTNS AND RATON MESA REGION...WITH THE PLAINS REMAINING DRY. TEMPS WILL BE A TAD COOLER ACROSS THE PLAINS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 321 PM MDT SUN JUN 28 2015 MONDAY NIGHT AND TUESDAY...AN UPPER RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE WESTERN U.S. THROUGH TUESDAY. MOISTURE TRAPPED UNDER THE RIDGE WILL COMBINE WITH DAILY HEATING AND DISTURBANCES ALOFT FOR DIURNAL MT CONVECTION...AS WELL AS ABOVE NORMAL TEMPS. LOOK FOR OVERNIGHT LOWS IN THE 60S FOR THE PLAINS...AND 50S FOR THE HIGH VALLEYS. AFTN MAX TEMPS TUE ARE FORECAST TO CLIMB INTO THE 90S TO NEAR 100F FOR THE PLAINS...AND INTO THE MID TO HIGH 80S FOR THE HIGH VALLEYS. WEDNESDAY...THIS LOOKS TO BE A TRANSITIONAL DAY. THE UPPER RIDGE STARTS TO FLATTEN OUT AND EDGE TO THE WEST STARTING LATE TUE...AND CONTINUE THROUGH WED. A SHORTWAVE WILL PUSH DOWN ACROSS THE N ROCKIES AND THE DAKOTAS SOME TIME ON WED...WHICH WILL BRING COOLER TEMPS AND ADDITIONAL MOISTURE TO SUPPORT INCREASED PCPN ACTIVITY. HOWEVER...THE QUESTION IS WHEN THIS FEATURE WILL MOVE INTO THE FORECAST AREA. DECIDED TO LEAN TOWARDS A LATER FRONTAL PASSAGE...WHICH MEANS CONTINUED WARM TEMPS THROUGH MUCH OF THE DAY...AND INCREASED CONVECTION POSSIBLE FOR THE EAST IN THE EVE AND LATE. THURSDAY AND FRIDAY...THE UPPER RIDGE IS FORECAST TO REMAIN WELL TO THE WEST...WHILE ACROSS THE CWA A FRONTAL PASSAGE LATE WED WILL MEAN UPSLOPE LLVL FLOW BOTH THU AND FRI. BOTH DAYS WILL BE THE COOLEST OF THE EXTENDED PERIOD...WITH MUCH BETTER CHANCES FOR PCPN ACROSS THE PLAINS. LOOK FOR MAX TEMPS BOTH DAYS IN THE 80S. SATURDAY AND SUNDAY...LONG RANGE MODELS INDICATE THE RIDGE TO THE WEST WILL START TO MOVE BACK ACROSS THE STATE...HEATING THINGS UP ONCE AGAIN AS WELL AS RESTRICTING CONVECTION BACK TO THE HTS. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 321 PM MDT SUN JUN 28 2015 BELIEVE STRONGEST THUNDER HAS PASSED KCOS BUT AN ISOLD WEAKER SHOWER/TSRA WILL BE POSSIBLE LATER THIS AFTERNOON AND EARLY EVENING. AT KPUB...STRONG GUSTY WINDS AND THUNDER WILL BE POSSIBLE THROUGH ABOUT 28/2300 UTC...THEN IT WILL DECREASE. ANOTHER ROUND OF WEAKER SHOWERS/TSRA MAY OCCUR LATER THIS EVENING. KALS MAY SEE SOME THUNDER THIS AFTERNOON AND EARLY EVENING. FOR TOMORROW...ISOLD TSRA POSSIBLE KCOS AND KPUB...WITH A BETTER CHANCE AT KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1103 AM MDT SUN JUN 28 2015 COZ058>089-093>099-291715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1103 AM MDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND VALLEYS TODAY WHILE A BAND OF SHOWERS AND STORMS WILL AFFECT THE PLAINS LATER THIS AFTERNOON AND EARLY EVENING. THE STORMS IN THE MOUNTAINS WILL PRODUCE GUSTY WINDS TO 45 MPH AND HAIL UP TO THE SIZE OF NICKELS. HOWEVER...ONE OR TWO OF THE STORMS IN THE MOUNTAINS COULD BE MARGINALLY SEVERE...AND PRODUCE HAIL UP TO THE SIZE OF QUARTERS. OVER THE PLAINS...STRONG DOWNBURST WINDS WILL BE POSSIBLE FROM LATE THIS AFTERNOON AND EVENING. HIGH RESOLUTION GUIDANCE INDICATES THE STORMS WILL DEVELOP OVER THE PALMER DIVIDE LATER THIS AFTERNOON AND MOVE SOUTHEAST OVER MOST OF THE PLAINS THIS EVENING. THE STRONGEST STORMS COULD PRODUCE DAMAGING WIND GUSTS TO 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY...FAVORING HIGHER TERRAIN LOCATIONS ALONG AND WEST OF INTERSTATE 25 MONDAY AND TUESDAY...THEN THE ENTIRE AREA FROM WEDNESDAY INTO SATURDAY. THE PRIMARY THREATS WITH STORMS WILL BE CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE REGION. 34/34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SUN JUN 28 2015 COZ085-086-282130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 240 PM MDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 330 PM MDT... AT 239 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HANOVER...OR 23 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 30 MPH. THIS STORM WAS PRODUCING GUSTY WINDS WHICH WILL AFFECT LARGE AREAS OF SOUTHERN EL PASO COUNTY AND NORTHERN PUEBLO COUNTY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN PUEBLO...FOUNTAIN...PUEBLO WEST...HANOVER...SCHRIEVER AFB...PINON AND MIDWAY. LAT...LON 3844 10490 3881 10454 3866 10412 3826 10461 TIME...MOT...LOC 2039Z 293DEG 25KT 3863 10446 HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT SUN JUN 28 2015 COZ072-073-077>080-282145- WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 300 PM MDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...CENTRAL CUSTER...SOUTHEASTERN SAGUACHE AND SOUTHERN FREMONT COUNTIES UNTIL 345 PM MDT... AT 259 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF TEXAS CREEK...OR 44 MILES WEST OF PUEBLO...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN HUERFANO...CENTRAL CUSTER...SOUTHEASTERN SAGUACHE AND SOUTHERN FREMONT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ROSITA... WESTCLIFFE AND SILVER CLIFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3824 10560 3829 10535 3799 10517 3788 10547 TIME...MOT...LOC 2059Z 344DEG 13KT 3820 10544 MOORE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT SUN JUN 28 2015 COZ085-086-282200- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 309 PM MDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND SOUTH CENTRAL EL PASO COUNTIES UNTIL 400 PM MDT... AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINON...OR 16 MILES NORTH OF PUEBLO...MOVING SOUTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...FOUNTAIN...BOONE...HANOVER...PINON...BLENDE...SALT CREEK... PUEBLO DEPOT...AVONDALE...PUEBLO WEST AND MIDWAY. LAT...LON 3862 10469 3868 10437 3825 10413 3813 10468 TIME...MOT...LOC 2108Z 345DEG 23KT 3850 10453 HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT SUN JUN 28 2015 COZ086-282200- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 322 PM MDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL 400 PM MDT... AT 322 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINON...OR 10 MILES NORTHEAST OF PUEBLO...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN PUEBLO AND PUEBLO DEPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3846 10459 3848 10441 3828 10435 3827 10457 TIME...MOT...LOC 2122Z 355DEG 19KT 3840 10452 HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 403 PM MDT SUN JUN 28 2015 COZ086-093-282245- LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 403 PM MDT SUN JUN 28 2015 ...SPECIAL WEATHER STATEMENT... AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER AVONDALE...OR 14 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO A HALF INCH IN DIAMETER AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONE...PUEBLO DEPOT AND AVONDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING OF WATER IN LOW LYING AREAS. && LAT...LON 3824 10449 3834 10431 3798 10397 3785 10427 TIME...MOT...LOC 2202Z 326DEG 22KT 3823 10436 TLM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 533 PM MDT SUN JUN 28 2015 COZ084-085-290015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 533 PM MDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 615 PM MDT... AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENLAND...OR 21 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FALCON...BLACK FOREST...CIMARRON HILLS AND GLENEAGLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO SOME FLOODING OF LOW LYING AREAS. && LAT...LON 3885 10457 3884 10481 3913 10483 3913 10459 TIME...MOT...LOC 2332Z 001DEG 17KT 3913 10473 TLM
The Denver radar (KFTG), 75 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
13 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574667, 574669, 574670, 574672, 574673, 574674, 574675, 574676, 574677, 574678, 574679, 574680, 574681.